Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking effexor. Feeling weak and unsteady. No relief by bp medicine. What is causing this?

Answered by
Dr.
Dr. Sundar Gnanavel

Psychiatrist

Practicing since :2009

Answered : 632 Questions

default
Posted on Wed, 6 Feb 2013 in Medicines and Side Effects
Question: I commenced Effexor on13/11/12. On 4/12/12 I sudenly became unsteady and my legs gave way under me. Going to Drs it was thought it was Blood pressure. I was taken off B.P. tabs but have not improved. My Effexor caps was reduced from 75mg to 37.5mg a day I improved a little but feel I am getting weaker. I am getting frustrated because there seems to be no explaination.
doctor
Answered by Dr. Sundar Gnanavel 2 hours later
Hello XXXXXXX,

Thanks for your query.

Efflexor is venlafaxine, a SNRI group of drug used for treatment of depression. The only notable/significant side-effects are increase in blood pressure and heart rate. I suggest you check your blood pressure for at least three days continuously when on efflexor 37.5 mg. This would help to decide on need for antihypertensive and the right dosage. Also kindly message me the details of why efflexor was started in first place. The other possibilities to rule out as cause of weakness include cardiac, liver disease and anemia. Please do get back to me with the requested details, so that I can guide you better.

Regards
Dr Sundar G
Psychiatrist
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Anemia

doctor1 MD

I just came back from dermatologist who explained that my hair loss is due to low ferratin which is 38.i started hair loss in october 2010 which stopped about 4 weeks after i started treatment of mionoxydyl and iron supplements and it stopped for 7 months but i lowered my dose of iron for two months and hair loss started again but been put on 2 iron tablets a day of 400mg.could this have caused my hair loss.dermatologist says it is teflum caused by my anemia.I am 41 years old,70kg height 1.68mtres. do suffer heavy periods.

doctor1 MD

I have Graves Disease had my thyroid removed July 5 2000 and since them my health has gone down hill I weigh now 260 my thyroid through meds is hyper & hypo at the same time only 3 % of us who get there thyroid removed has it this way. I now have type 2 diabetes we can t get my sugar lower then 150 and up to 400 I have fibro. also and chronic fatigue syndrome this past Dec. I had to have a blood transfusion 4 pints do to thousands of ulcers in my colon & stomach, c-diff pneumonia and anemia now my hair is falling out allot again I mean allot it s like no one can fix all this and I am on medicaid. oh & my teeth are dying from the inside weird. Please can you Help I want to have stomach bypass surgery for healthy or not healthy food I can eat way to much it s like I can t get full I have watched the show 600 lbs and they have taken out parts of stocks that are the size of a football I wonder if mine is that big? I have been hungry all my life ulil the thyroid removed I weighed 135 lbs at 5 1 and I could never get thinner. Medicaid will not pay for the bypass surgery I m heart broken over that I wish a dr would do it for free for me for I want to LIVE this graves disease is horrific to have please can you help?

doctor1 MD

Hi, I m 19 and have been dealing with chest pains since I was in 7th grade. They started off light and slowly over the years but now they are so bad and more frequent. I have a pressure pain on the left kinda center of my chest. The pain comes on anytime no matter what I am doing. I have woke up in the middle of the night with them. My doctor put me on Propanall a beta-blocker and I have had to up the med ever month to a stronger dose. My heart races very fast even when I m not moving It has been recorded at 170-180 when I m resting the med. My hands and feet go cold all the time, Some time is short of breath and I feel like i can t get enough oxygen . I m no tired all the time... I m a teenage and i never got to be one because of this I missed out on a lot and it s taking over my life. I have been having headaches and small nose bleeds. I m so weak from this. I feel like my heart is bruised after these episodes. The only thing I have came up with to ease the pain is Baby aspirin i chew them a lot and i know that s not good but, it the only thing that help, but they are starting to not work any more. I ve tried everything. THE DOCTORS have ruled out stress, thyroid, mummers, anemia, and arithmetic( like they way my heart moves ) and that I m not crazy :) (They tried to tel me i was until they found proof) I have had so many ekgs, I ve had running stress test, echo, breathing, so many blood test, I did a head up tilt test and i was only up 2 min and them i threw up and almost went into a full seizure and i passed out. I have tires all i can i can t take the pain and the pressure i feel when i have these i begin to start to throw up and i have bad jaw and neck pain The doctor can t figure out what wrong they seem like they don t care (I m ON my 4TH doctor) but my blood pressure is ok sometimes a little low because of the meds. I need someone to help me PLEASE PLEASE I need someone to help me give me hope and help me figure out a way to live a normal life. ANYMORE QUESTIONS MESSAGE ME ON HERE OR ON YYYY@YYYY PLEASE God let a Doctor see this I ve been to 2 cardiologist, done a ct scan and they have also ruled out asthma also.may I answer your health queries right now ? Please type y

doctor1 MD

Hello, Doctor. Recently, I had seen blood in my stools. There are no other symptoms, just that. I ve been sleeping late for almost 2 months now. Some people say that it might be some effect of Anemia or something. I don t know what I should do. I m only 16 years old, and I m scared.

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at another high value 445. No other tests for inflammation were done. CBC with differential all normal. I'm...